Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 192, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 15, 2003, 12:36 AM CDT for Union County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2003, 12:36 AM CDT (05:36 UTC)
- Expired
- May 15, 2003, 1:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Union County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 150536
SVRPAH
KYC225-150600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1235 AM CDT THU MAY 15 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION COUNTY IN NORTHWEST KENTUCKY
* UNTIL 100 AM CDT
* AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES WEST OF STURGIS...MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE BRECKINRIDGE CENTER...MORGANFIELD AND
WAVERLY AND STURGIS
LARGE HAIL IS EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL
SHELTER.
LAT...LON 3765 8775 3771 8779 3770 8790 3769 8802
3765 8815 3760 8815 3752 8805 3755 8802
3752 8800 3750 8792
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:25 PM CDT, 9 hours 11 minutes earlier.
Area forecast discussion, May 14, 3:25 PM CDT, 9 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 325 PM CDT WED MAY 14 2003 CURRENT FORECAST REMAINS IN GOOD SHAPE...SO ONLY MINOR TWEAKS ANTICIPATED. PRIMARY FORECAST CONCERN REMAINS THE PERIODIC CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. MID-AFTERNOON TIME LAPSE OF AREA RADARS INDICATES VERY LITTLE IN THE WAY OF PRECIPITATION ACROSS THE REGION TODAY. ONLY A FEW SHOWERS WERE NOTED IN THE VICINITY OF THE LAKES REGION IN WESTERN KENTUCKY...IN ADDITION TO A FEW SHOWERS IN SOUTHWEST INDIANA. A WEAK WEATHER SYSTEM IS EXPECTED TO PROGRESS ACROSS THE REGION TONIGHT...SO FEEL OBLIGED TO MAINTAIN SMALL CHANCE POPS. WILL ALSO MAINTAIN SMALL CHANCE POPS ON THURSDAY...AT LEAST UNTIL A WEAK COLD FRONT CLEARS THE REGION BY LATE AFTERNOON. A BRIEF REPRIEVE FROM THE RAIN CHANCES WILL BE IN ORDER THURSDAY NIGHT AND EARLY FRIDAY. ETA/GFS MODELS DISAGREE ON THE TRACK OF THE NEXT SYSTEM AS IT HEADS EAST ACROSS THE PLAINS ON FRIDAY...WITH THE GFS FARTHER NORTH THAN THE ETA AND NGM. EVEN THOUGH THE GFS SOLUTION IS GENERALLY PREFERRED...QPF SEEMS SOMEWHAT OVERDONE. THUS...WILL NOT INTRODUCE ANY PRECIPITATION TO THE FORECAST UNTIL FRIDAY AFTERNOON. SHOWER AND THUNDERSTORM CHANCES WILL PERSIST THROUGHOUT THE UPCOMING WEEKEND AS A CUT-OFF UPPER-LEVEL LOW TRUDGES SLOWLY EAST ACROSS THE REGION. A COMPARISON OF THE GFS AND ECMWF REVEALS A FAIRLY SIMILAR SOLUTION THROUGH THE WEEKEND...WITH THE GFS A BIT FASTER IN SWEEPING THE SYSTEM EAST OF THE REGION BY LATE SUNDAY. PREFER A COMPROMISE FOR NOW. NEXT WEEK SHOULD START OFF DRY IN THE PRESENCE OF A WEAK UPPER-LEVEL RIDGE. WILL INTRODUCE A CHANCE OF PRECIPITATION TUESDAY NIGHT AND WEDNESDAY MORNING AS THE NEXT FRONTAL SYSTEM SWEEPS ACROSS THE AREA. PREFER A BLEND OF THE FWC/MAV GUIDANCE WITH A HEDGE TOWARD THE WARMER FWC NUMBERS...INCLUDING FRIDAY WHICH FEATURES A 15 DEGREE DIFFERENCE BETWEEN THE TWO. .PAH...NONE. RJP
Hazardous weather outlook, May 14, 8:28 PM CDT, 4 hours 8 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-151000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 828 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT OVER PARTS OF SOUTHEAST MISSOURI...PARTS OF WESTERN KENTUCKY AND ALL OF SOUTHERN ILLINOIS. LARGE HAIL AND DAMAGING WINDS WILL BE MAIN HAZARD FROM ANY SEVERE STORMS. THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS ACROSS THE REST OF THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A RISK OF THUNDERSTORMS OVER THE REGION ON THURSDAY AND THEN AGAIN FROM FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...ALONG AND NORTHWEST OF PIEDMONT MISSOURI TO PADUCAH KENTUCKY TO MARION KENTUCKY TO MOUNT CARMEL ILLINOIS LINE...SHOULD BE ALERT FOR THE POSSIBILITY OF HAIL OR DAMAGING WINDS FROM STORMS THAT MAY DEVELOP OR MOVE INTO YOUR AREA. SPOTTER ACTIVATION MAY BE NEEDED TOMORROW AS THUNDERSTORM DEVELOP ALONG AN ADVANCING COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE. DFS
In the hours before
Local storm report, May 14, 10:01 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1001 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0952 PM 2E PIEDMONT MO 0.88 INCH HAIL
05/14/03 WAYNE RELAYED BY ESPOTTERLocal storm report, May 14, 11:11 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1111 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1109 PM 1E DUDLEY MO 0.88 INCH HAIL
05/14/03 STODDARD REPORTED BY TRAINED
SPOTTERLocal storm report, May 14, 11:18 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1118 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1113 PM DEXTER MO 0.75 INCH HAIL
05/14/03 STODDARD REPORTED BY POLICE
1114 PM 2SW DEXTER MO 1.00 INCH HAIL
05/14/03 STODDARD REPORTED BY TRAINED
SPOTTER...AND RELAYED
THROUGH LAW ENFORCEMENT
1115 PM 3SW DEXTER MO 1.75 INCH HAIL
05/14/03 STODDARD REPORTED BY TRAINED
SPOTTER...RELAYED THROUGH
LAW ENFORCEMENTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:28 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 47 min |
| May 15, 6:15 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.